Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 86, NWS Charleston, SC

June 2, 20116 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 2011, 10:55 PM EDT for 6 counties in South Carolina. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2011, 10:55 PM EDT (02:55 UTC)
Expired
Jun 2, 2011, 11:43 PM EDT
In force
48 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 10:57 PM EDTTSTM WND DMG5 Nnw Round O, SCTREES DOWNED BY THUNDERSTORM WINDS
Jun 2, 11:05 PM EDTTSTM WND DMGRound O, SCTREES DOWNED BY THUNDERSTORM WINDS
Jun 2, 11:18 PM EDTTSTM WND DMGGrays, SCTREES DOWN IN THE COMMUNITY OF GRAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3829 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WUUS52 KCHS 030255
SVRCHS
SCC013-019-029-035-049-053-030400-
/O.NEW.KCHS.SV.W.0086.110603T0255Z-110603T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1055 PM EDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WEST CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL MIDNIGHT EDT

* AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
  COTTAGEVILLE TO CUMMINGS TO BRUNSON...MOVING SOUTH AT 35 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CUMMINGS...ALMEDA INTERSECTION...WALTERBORO...ROUND O...
  MCPHERSONVILLE...HENDERSONVILLE...YEMASSEE...LENA...WHITE HALL...
  SHIRLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3277 8030 3263 8059 3249 8094 3262 8135
      3296 8120 3303 8104 3308 8077 3325 8048
TIME...MOT...LOC 0255Z 347DEG 31KT 3305 8046 3277 8099
          3288 8120

$$
3 follow-up statements
708 
WWUS52 KCHS 030313
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1113 PM EDT THU JUN 2 2011

SCC013-019-029-035-049-053-030400-
/O.CON.KCHS.SV.W.0086.000000T0000Z-110603T0400Z/
DORCHESTER SC-HAMPTON SC-CHARLESTON SC-JASPER SC-BEAUFORT SC-
COLLETON SC-
1113 PM EDT THU JUN 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR CENTRAL COLLETON...NORTH CENTRAL BEAUFORT...NORTHERN JASPER...
WEST CENTRAL CHARLESTON...HAMPTON AND WESTERN DORCHESTER COUNTIES...

AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 6 MILES SOUTHWEST OF GIVHANS FERRY STATE PARK TO 
YEMASSEE TO LAKE WARREN STATE PARK...MOVING SOUTH AT 35 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3293 8103 3293 8071 3320 8046 3277 8030
      3263 8059 3249 8094 3262 8135 3296 8120
TIME...MOT...LOC 0312Z 347DEG 31KT 3294 8044 3267 8085
          3278 8117

$$
244 
WWUS52 KCHS 030327
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 PM EDT THU JUN 2 2011

SCC013-019-029-035-049-053-030400-
/O.CON.KCHS.SV.W.0086.000000T0000Z-110603T0400Z/
DORCHESTER SC-HAMPTON SC-CHARLESTON SC-JASPER SC-BEAUFORT SC-
COLLETON SC-
1127 PM EDT THU JUN 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHERN COLLETON...NORTH CENTRAL BEAUFORT...NORTHERN JASPER...
WEST CENTRAL CHARLESTON...SOUTHERN HAMPTON AND SOUTH CENTRAL
DORCHESTER COUNTIES...

AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 13 MILES SOUTHEAST OF WALTERBORO TO YEMASSEE TO 11 
MILES SOUTH OF LAKE WARREN STATE PARK...MOVING SOUTH AT 35 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE IN JASPER...
HAMPTON AND COLLETON COUNTIES.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ASHEPOO...COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...
ESTILL...FURMAN...GARDENS CORNER...GARNETT...GILLISONVILLE...GRAYS...
GREEN POND...HENDERSONVILLE...JACKSONBORO...LAKE WARREN STATE PARK...
LENA...MCPHERSONVILLE...PINELAND...POCOTALIGO...RITTER...
ROBERTVILLE...SCOTIA...SHELDON...SHIRLEY...WHITE HALL AND YEMASSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3285 8122 3285 8104 3281 8073 3296 8042
      3277 8030 3263 8059 3249 8094 3262 8135
TIME...MOT...LOC 0327Z 347DEG 31KT 3276 8052 3262 8088
          3267 8119

$$
772 
WWUS52 KCHS 030343
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1143 PM EDT THU JUN 2 2011

SCC013-019-029-035-049-053-030353-
/O.CAN.KCHS.SV.W.0086.000000T0000Z-110603T0400Z/
DORCHESTER SC-HAMPTON SC-CHARLESTON SC-JASPER SC-BEAUFORT SC-
COLLETON SC-
1143 PM EDT THU JUN 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COLLETON...NORTH
CENTRAL BEAUFORT...NORTHERN JASPER...WEST CENTRAL CHARLESTON...
SOUTHERN HAMPTON AND SOUTH CENTRAL DORCHESTER COUNTIES HAS BEEN
CANCELLED...

AT 1142 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3285 8122 3285 8104 3281 8073 3296 8042
      3277 8030 3263 8059 3249 8094 3262 8135
TIME...MOT...LOC 0343Z 347DEG 31KT 3263 8048 3249 8084
          3254 8115

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:27 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 2, 10:27 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 PM EDT THU JUN 2 2011

.SYNOPSIS...
A WEAK BACKDOOR COLD FRONT WILL REMAIN ACROSS THE AREA THROUGH
TONIGHT BEFORE DISSIPATING FRIDAY. HIGH PRESSURE WILL REBUILD
THIS WEEKEND. ANOTHER WEAK COLD FRONT WILL ADVANCE THROUGH THE
REGION EARLY NEXT WEEK...FOLLOWED BY HIGH PRESSURE THROUGH
MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A LINE OF STRONG THUNDERSTORMS HAS PUSHED INTO FAR NORTHWESTERN
ZONES LATE THIS EVENING. THIS ACTIVITY HAS DEVELOPED ALONG A
FAIRLY DECENT FRONTAL BOUNDARY AIDED BY AN UPPER LEVEL SHORTWAVE
PUSHING THROUGH THE SOUTHEAST STATES. EXPECT THIS LINE OF
SHOWERS/THUNDERSTORMS TO HOLD TOGETHER FOR THE NEXT FEW HOURS
GIVEN LINGERING INSTABILITY AND FORWARD MOMENTUM THE COMPLEX OF
STORMS HAS. HAVE RAISED POPS ACROSS NORTHERN AND WESTERN ZONES TO
ACCOUNT FOR LATEST TRENDS. AT THIS POINT SHOULD SEE ACTIVITY END
BY 06Z...WITH RAIN FREE CONDITIONS THEN EXPECTED THROUGH THE
REMAINDER OF THE NIGHT. OVERNIGHT LOWS WILL BOTTOM OUT IN THE
UPPER 60S TO LOWER 70S. UPDATE OUT SHORTLY.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...THE COMBINATION OF AN APPROACHING/WEAKENING COLD FRONT AND
THE SEA BREEZE COULD RESULT IN AN INCREASED RISK FOR
SHOWERS/THUNDERSTORMS ACROSS THE AREA...ESPECIALLY COMPARED TO
THE LAST SEVERAL DAYS. ANOTHER ABOVE NORMAL DAY WITH HIGHS IN THE
LOWER TO MID 90S AWAY FROM THE BEACHES. A FEW UPPER 90S ARE EVEN
POSSIBLE ACROSS THE FAR INTERIOR AROUND MILLEN AND METTER.

FRIDAY NIGHT...DECENT COVERAGE OF RAINFALL AND/OR THE
WEAKENING/STALLING SYNOPTIC BOUNDARY COULD TRANSLATE TO AN ENHANCED
POTENTIAL FOR STRATUS/FOG OVERNIGHT. WITH THUNDERSTORMS...LOWS IN
THE 60S WILL BECOME COMMON INLAND. WITHOUT THUNDERSTORMS...LOWS WILL
REMAIN AT OR ABOVE 70 DEGREES AT MANY LOCATIONS.

SATURDAY/SATURDAY NIGHT...THE UPPER RIDGE WILL EXPAND EAST...AND
TEMPERATURES IN THE MID/UPPER 90S WILL BECOME COMMON AWAY FROM THE
COAST. ALSO...THE RESULTING CAP SHOULD GREATLY LIMIT THE POTENTIAL
FOR THUNDERSTORMS...THUS HELD POPS BELOW 15 PERCENT. HIGH PRESSURE
WILL WEAKEN OVER THE AREA SATURDAY NIGHT AS A TROUGH OF LOW
PRESSURE/WEAK COLD FRONT APPROACH FROM THE NORTHWEST. LITTLE TO NO
RAIN CHANCES EXPECTED WITH MILD LOWS AROUND 70.

SUNDAY...THE UPPER RIDGE WEAKENS AGAIN AND CONVECTION ALONG THE
FRONT TO THE NORTHWEST WILL MAKE A RUN FOR THE AREA LATE IN THE DAY.
EVEN HOTTER TEMPS EXPECTED GIVEN THE OFFSHORE/DOWNSLOPE FLOW...WITH
UPPER 90S MORE COMMON INLAND.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ABOVE NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION WILL
PREVAIL THROUGH THE PERIOD. HOWEVER...THERE IS SOME DISAGREEMENT
AMONGST THE 12Z/2 GFS AND ECMWF REGARDING THE STRENGTH OF THE UPPER
RIDGE AND THUS RAIN PROSPECTS. FOR NOW HAVE MAINTAINED NO MORE THAN
SLIGHT CHANCE POPS FOR AFTERNOON CONVECTION.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
VFR FOR THE NEXT 24 HOURS. COULD SEE SOME BRIEF MVFR VSBYS AT KCHS
AND KSAV PRIOR TO DAYBREAK IN SHALLOW GROUND FOG.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE IN
THUNDERSTORMS FRIDAY...ESPECIALLY AT KCHS...AND FOG LATE FRIDAY
NIGHT.

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS APPEAR UNLIKELY THROUGH TUESDAY.
AN INITIAL COLD FRONT WILL STALL AND DISSIPATE OVER THE WATERS BY
SATURDAY...THEN ANOTHER COLD FRONT WILL PUSH INTO OR THROUGH THE
WATERS WITH LITTLE IMPACT ON WINDS EARLY NEXT WEEK. STRONGEST
WINDS...AS HIGH AS 15-20 KT...WILL OCCUR WITH THE AFTERNOON SEA
BREEZE EACH DAY AND FROM THE S/SW AHEAD OF THE APPROACHING COLD
FRONT SUNDAY INTO SUNDAY NIGHT. SEAS WILL REMAIN 3 FT OR LESS
THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 2, 3:29 PM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT THU JUN 2 2011

AMZ330-350-352-354-374-GAZ099-114>117-137>141-031930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-CANDLER-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
329 PM EDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-100-101-118-119-SCZ040-042>045-047>052-031930-
JENKINS-SCREVEN-BULLOCH-EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
329 PM EDT THU JUN 2 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL DEVELOP FROM
LATE THIS AFTERNOON THROUGH EARLY TO MID EVENING. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING STRAIGHT LINE WINDS
AND MARGINALLY SEVERE HAIL. THE GREATEST RISK FOR SEVERE WEATHER
WILL BE INLAND FROM HIGHWAY 17 IN SOUTH CAROLINA AND NORTH OF
INTERSTATE 16 IN SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 2, 7:07 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT THU JUN 2 2011

GAZ088-SCZ040-022345-
ALLENDALE-SCREVEN-
707 PM EDT THU JUN 2 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 745 PM EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR AVERILL...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARTIN AND MILLETT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3315 8156 3316 8152 3313 8142 3300 8138
      3297 8159 3302 8160 3304 8157 3305 8157
      3307 8160 3310 8162
TIME...MOT...LOC 2308Z 350DEG 10KT 3307 8152
Special weather statement, Jun 2, 9:00 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
900 PM EDT THU JUN 2 2011

SCZ043>045-049-050-052-030300-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
900 PM EDT THU JUN 2 2011

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...

A LARGE CLUSTER OF SEVERE THUNDERSTORMS THAT ARE MOVING ACROSS THE
CENTRAL MIDLANDS WILL MOVE STEADILY SOUTHEAST TOWARDS PORTIONS OF
COLLETON...BERKELEY AND DORCHESTER COUNTIES THIS EVENING. THESE
STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL AND DAMAGING
WINDS IN THE COLUMBIA METRO AREA AND THERE IS A RISK FOR SIMILAR
CONDITIONS TO OCCUR THROUGH LATE EVENING...ESPECIALLY NORTH OF A
LINE FROM WALTERBORO TO SUMMERVILLE AND JAMESTOWN. THIS INCLUDES
MONCKS CORNER...SAINT GEORGE...REEVESVILLE...HARLEYVILLE AND
SMOAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE ACROSS THE CHARLESTON TRI COUNTY AREA AS WELL AS COLLETON
COUNTY SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WARNINGS BE ISSUED
FOR YOUR AREA.

&&
Special weather statement, Jun 2, 9:34 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
934 PM EDT THU JUN 2 2011

SCZ040-042>045-049-050-052-030300-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY-
934 PM EDT THU JUN 2 2011

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...

A LARGE CLUSTER OF SEVERE THUNDERSTORMS THAT IS MOVING ACROSS THE
SOUTHERN MIDLANDS WILL MOVE STEADILY SOUTH AND SOUTHEAST TOWARDS
PORTIONS OF ALLENDALE...HAMPTON...COLLETON...BERKELEY AND
DORCHESTER COUNTIES THIS EVENING. THESE STORMS HAVE A HISTORY OF
PRODUCING VERY LARGE HAIL AND DAMAGING WINDS IN THE COLUMBIA METRO
AREA AND THERE IS A RISK FOR SIMILAR CONDITIONS TO OCCUR THROUGH
LATE EVENING...ESPECIALLY NORTH OF A LINE FROM ALLENDALE TO
WALTERBORO...SUMMERVILLE AND JAMESTOWN. THIS INCLUDES MONCKS
CORNER...SAINT GEORGE...REEVESVILLE...HARLEYVILLE...SMOAKS AND
HAMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA SHOULD CONTINUE TO MONITOR
THE LATEST WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WARNINGS BE ISSUED
FOR YOUR AREA.

&&
Special weather statement, Jun 2, 10:20 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1020 PM EDT THU JUN 2 2011

SCZ045-030330-
INLAND BERKELEY-
1020 PM EDT THU JUN 2 2011

...STRONG AND ERRATIC WINDS TO MOVE ACROSS LAKE MOULTRIE...

THE LEADING EDGE OF STRONG THUNDERSTORM WINDS BEING GENERATED BY
THUNDERSTORMS MOVING ACROSS THE SOUTHERN MIDLANDS WILL MOVE ACROSS
LAKE MOULTRIE THROUGH 1130 PM. ERRATIC WIND DIRECTIONS WITH GUSTS
AS HIGH AS 40 KNOTS WILL OCCUR AS THESE WINDS MOVE ACROSS LAKE
MOULTRIE. WINDS ALONG THE SANTEE DAM RECENTLY GUSTED TO 35 KNOTS.

MARINERS ON LAKE MOULTRIE SHOULD CONSIDER SEEKING SAFE HARBOR.
Special weather statement, Jun 2, 10:27 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 PM EDT THU JUN 2 2011

SCZ044-045-030300-
DORCHESTER-INLAND BERKELEY-
1027 PM EDT THU JUN 2 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 1100 PM EDT...

AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WILSONS LANDING TO
9 MILES NORTH OF HARLEYVILLE...MOVING SOUTH AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...DORCHESTER...EADYTOWN...EASTERN LAKE MARION AND
HARLEYVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3326 8006 3307 8041 3333 8052 3334 8050
      3329 8048 3326 8043 3327 8037 3328 8035
      3327 8030 3330 8026 3344 8023 3346 8015
      3348 8016 3350 8013
TIME...MOT...LOC 0227Z 347DEG 22KT 3346 8020 3332 8046

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:56 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Dorchester, Hampton64 min
Jun 2, 10:27 PM EDTSpecial Weather StatementCHSDorchester33 min
Jun 3, 6:17 PM EDTSpecial Weather StatementCHSCharleston28 min
Jun 3, 7:40 PM EDTSevere Thunderstorm WarningCHSAllendale31 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.